An uncommon case of Marine-Lenhart syndrome.Arq Bras Endocrinol Metabol. 2014 Jun; 58(4):398-401.AB
The term Marine-Lenhart syndrome describes the association between Graves' disease and autonomously functioning thyroid nodules (AFTN), such as toxic adenoma or toxic multinodular goiter. The two diseases may coexist or may be present at different moments in the same patient. In the literature, there are many reports on the development of Graves' disease after radioiodine treatment for AFTN, but very little information may be found on the occurrence of AFTN after radioiodine therapy for Graves' disease. We describe here the case of a female patient with Graves' disease who was successfully treated with radioiodine for Graves' disease, returning to normal thyroid function. Three years later, biochemical analysis and ultrasound examination identified a thyroid nodule that progressively increased in size. The 99mTc-pertechnetate scintigraphy showed avid uptake in the right lobule, which corresponded to a nodular lesion consistent with AFTN.